MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J497G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device pcz244 batch number, and no non-conformances were identified.Additional information was requested and the following was obtained: confirm the specific number of devices (total qty actually involved with reported issue) that failed during this one patient reported event / one procedure ? 5 of the sutures were affected.The customer returned the remaining 7.Investigation summary: seven unopened samples of product code j497, lot pcz244 were returned for evaluation.The complaint sample was not received for analysis.During the visual inspection of seven unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no breakage suture was found and the tested samples met the finished goods requirements.Note: events reported via mw 2210968-2019-87657, 2210968-2019-87658, 2210968-2019-87659, 2210968-2019-87660, 2210968-2019-87661.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture broke.It is unknown if another like device was used to complete the procedure.There were no adverse consequences for the patient reported.

Brand Name
VCL CT BRD UD 18IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9076071
Report Number2210968-2019-87658
Device Sequence Number2976305
Product Code GAM
UDI-Device Identifier10705031040625
UDI-Public10705031040625
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue NumberJ497G
Device Lot NumberPCZ244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2019
Initial Report FDA Received Date09/17/2019
Patient Sequence Number1